Tunisian Journal of Mathematics

$G$-symmetric monoidal categories of modules over equivariant commutative ring spectra

Andrew J. Blumberg and Michael A. Hill

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/tunis.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We describe the multiplicative structures that arise on categories of equivariant modules over certain equivariant commutative ring spectra. Building on our previous work on N ring spectra, we construct categories of equivariant operadic modules over N rings that are structured by equivariant linear isometries operads. These categories of modules are endowed with equivariant symmetric monoidal structures, which amounts to the structure of an “incomplete Mackey functor in homotopical categories”. In particular, we construct internal norms which satisfy the double coset formula. One application of the work of this paper is to provide a context in which to describe the behavior of Bousfield localization of equivariant commutative rings. We regard the work of this paper as a first step towards equivariant derived algebraic geometry.

Article information

Source
Tunisian J. Math., Volume 2, Number 2 (2020), 237-286.

Dates
Received: 1 June 2018
Revised: 23 January 2019
Accepted: 6 March 2019
First available in Project Euclid: 13 August 2019

Permanent link to this document
https://projecteuclid.org/euclid.tunis/1565661715

Digital Object Identifier
doi:10.2140/tunis.2020.2.237

Mathematical Reviews number (MathSciNet)
MR3990819

Zentralblatt MATH identifier
07119004

Subjects
Primary: 55P48: Loop space machines, operads [See also 18D50] 55P91: Equivariant homotopy theory [See also 19L47]

Keywords
equivariant commutative ring spectra module category equivariant symmetric monoidal category

Citation

Blumberg, Andrew J.; Hill, Michael A. $G$-symmetric monoidal categories of modules over equivariant commutative ring spectra. Tunisian J. Math. 2 (2020), no. 2, 237--286. doi:10.2140/tunis.2020.2.237. https://projecteuclid.org/euclid.tunis/1565661715


Export citation

References

  • P. Balmer, “The spectrum of prime ideals in tensor triangulated categories”, J. Reine Angew. Math. 588 (2005), 149–168.
  • P. Balmer and B. Sanders, “The spectrum of the equivariant stable homotopy category of a finite group”, Invent. Math. 208:1 (2017), 283–326.
  • D. Barnes, J. P. C. Greenlees, and M. K\kedziorek, “An algebraic model for rational naïve-commutative $G$-equivariant ring spectra for finite $G$”, Homology Homotopy Appl. 21:1 (2019), 73–93.
  • T. Barthel, M. Hausmann, N. Naumann, T. Nikolaus, J. Noel, and N. Stapleton, “The Balmer spectrum of the equivariant homotopy category of a finite abelian group”, Invent. Math. 216:1 (2019), 215–240.
  • C. Barwick, S. Glasman, D. Nardin, and J. Shah, “Parametrized higher category theory and higher algebra: A general introduction”, preprint, 2016.
  • A. J. Blumberg, “Continuous functors as a model for the equivariant stable homotopy category”, Algebr. Geom. Topol. 6 (2006), 2257–2295.
  • A. J. Blumberg and M. A. Hill, “Operadic multiplications in equivariant spectra, norms, and transfers”, Adv. Math. 285 (2015), 658–708.
  • A. J. Blumberg and M. A. Hill, “The right adjoint to the equivariant operadic forgetful functor on incomplete Tambara functors”, preprint, 2017.
  • A. J. Blumberg and M. A. Hill, “Incomplete Tambara functors”, Algebr. Geom. Topol. 18:2 (2018), 723–766.
  • A. J. Blumberg, R. L. Cohen, and C. Schlichtkrull, “Topological Hochschild homology of Thom spectra and the free loop space”, Geom. Topol. 14:2 (2010), 1165–1242.
  • A. M. Bohmann and A. Osorno, “Constructing equivariant spectra via categorical Mackey functors”, Algebr. Geom. Topol. 15:1 (2015), 537–563.
  • B. Böhme, “Multiplicativity of the idempotent splittings of the Burnside ring and the $G$-sphere spectrum”, Adv. Math. 347 (2019), 904–939.
  • M. Brun, “Witt vectors and equivariant ring spectra applied to cobordism”, Proc. Lond. Math. Soc. $(3)$ 94:2 (2007), 351–385.
  • A. D. Elmendorf and J. P. May, “Algebras over equivariant sphere spectra”, J. Pure Appl. Algebra 116:1-3 (1997), 139–149.
  • A. D. Elmendorf, I. Kriz, M. A. Mandell, and J. P. May, Rings, modules, and algebras in stable homotopy theory, Mathematical Surveys and Monographs 47, American Mathematical Society, Providence, RI, 1997.
  • J. P. C. Greenlees and J. P. May, “Localization and completion theorems for $M{\rm U}$-module spectra”, Ann. of Math. $(2)$ 146:3 (1997), 509–544.
  • J. P. C. Greenlees and B. Shipley, “Fixed point adjunctions for equivariant module spectra”, Algebr. Geom. Topol. 14:3 (2014), 1779–1799.
  • J. P. C. Greenlees and B. Shipley, “An algebraic model for rational torus-equivariant spectra”, J. Topol. 11:3 (2018), 666–719.
  • B. J. Guillou and J. P. May, “Equivariant iterated loop space theory and permutative $G$-categories”, Algebr. Geom. Topol. 17:6 (2017), 3259–3339.
  • M. A. Hill, “Equivariant chromatic localizations and commutativity”, J. Homotopy Relat. Struct. (online publication November 2018).
  • M. A. Hill and M. J. Hopkins, “Equivariant symmetric monoidal structures”, preprint, 2016.
  • M. A. Hill and L. Meier, “The $C_2$-spectrum ${\rm Tmf}_1(3)$ and its invertible modules”, Algebr. Geom. Topol. 17:4 (2017), 1953–2011.
  • M. A. Hill, M. J. Hopkins, and D. C. Ravenel, “On the nonexistence of elements of Kervaire invariant one”, Ann. of Math. $(2)$ 184:1 (2016), 1–262.
  • P. S. Hirschhorn, Model categories and their localizations, Mathematical Surveys and Monographs 99, American Mathematical Society, Providence, RI, 2003.
  • M. Hovey, B. Shipley, and J. Smith, “Symmetric spectra”, J. Amer. Math. Soc. 13:1 (2000), 149–208.
  • M. K\kedziorek, “An algebraic model for rational $G$-spectra over an exceptional subgroup”, Homology Homotopy Appl. 19:2 (2017), 289–312.
  • I. Kříž and J. P. May, Operads, algebras, modules and motives, Astérisque 233, 1995.
  • M. A. Mandell and J. P. May, Equivariant orthogonal spectra and $S$-modules, Mem. Amer. Math. Soc. 755, 2002.
  • M. A. Mandell, J. P. May, S. Schwede, and B. Shipley, “Model categories of diagram spectra”, Proc. London Math. Soc. $(3)$ 82:2 (2001), 441–512.
  • J. P. May, Equivariant homotopy and cohomology theory, CBMS Regional Conference Series in Mathematics 91, American Mathematical Society, Providence, RI, 1996.
  • J. E. McClure, “$E_\infty$-ring structures for Tate spectra”, Proc. Amer. Math. Soc. 124:6 (1996), 1917–1922.
  • H. Nakaoka, “Ideals of Tambara functors”, Adv. Math. 230:4-6 (2012), 2295–2331.
  • S. Schwede, Global homotopy theory, New Mathematical Monographs 34, Cambridge University Press, 2018.
  • S. Schwede, “Lecture notes on equivariant stable homotopy theory”, 2019, http://www.math.uni-bonn.de/people/schwede/equivariant.pdf.
  • K. Shimakawa, “A note on $\Gamma_G$-spaces”, Osaka J. Math. 28:2 (1991), 223–228.
  • M. Spitzweck, “Operads, Algebras and Modules in General Model Categories”, preprint, 2001.